MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 100/541/080CZ
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the device was leaking.No patient injury was reported.
 
Additional Manufacturer Narrative
Device evaluation (02/18/2022): one used decontaminated sample was returned for investigation without its original packaging (see photo of sample).Under visual inspection the sample appeared to be in good condition.During manufacturing process the devices are 100% inflation tested, which includes inflating each device cuff and leaving for a 12 hour period.Reductions in pressure over this time are considered a failure and the device would be rejected.Inflation test was repeated on returned sample.It was found that it is not possible to inflate cuff because it leaks so badly.Three tears in cuff were observed (see photo of defect).Each cuff shall be also tested by customer prior use as per instruction for use as10001115-002 rev.100, preparation of components section, point 1: "check the tracheostomy tube cuff (cuffed tube only) by test inflation." due to fact that cuff leak was observed after placement (customer stated that it was happened during removal/at end of therapy) it is the most probable that reported failure occurred during tracheostomy procedure due to contact with sharp edge which is in conflict with instruction for use as10001115-002 rev.100, precautions, point 6: "guard against cuff damage by avoiding contact with sharp edges".The root cause was traced to the user manipulation of the device.No trend of confirmed complaints in relation with this issue was identified.
 
Additional Manufacturer Narrative
(b)(4) unit was returned for investigation.Upon physical inspection, it was found that the complained issue could be duplicated.The problem source is user interface.Dhr review was done, no issues related to the original complaint were found.

Brand Name
PORTEX
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
olomoucka 306
hranice 1, mesto 753 0 1
EZ  753 01
Manufacturer (Section G)
SMITHS MEDICAL INTERNATIONAL, LTD.
olomoucka 306
hranice 1, mesto 753 0 1
EZ   753 01
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key13583580
Report Number3012307300-2022-03905
Device Sequence Number5539845
Product Code BTO
UDI-Device Identifier15019315106606
UDI-Public15019315106606
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K060945
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100/541/080CZ
Device Catalogue Number100/541/080CZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer02/18/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date03/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown